# SDR CA090310001

- Difficulty date: January 19, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 11,574 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 105217
- Condition: Contaminated
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) IN CRUISE, AFTER GOING THROUGH SOME TURBULENCE, THE ENGINE LOST SOME POWER (MAX 2100 RPM), SO THEY RETURNED TO THE AIRPORT. MX RUN UP THE NEXT DAY CONFIRMED THE PROBLEM IN THAT THE ENGINE STARTED AND IDLED NORMALLY, IT WAS HARD TO GET PAST 1500 RPM. CARBURETOR WAS REMOVED AND DISSASSEMBLED AND 4 OR 5 CHUNKS OF TORQUE-SEAL WAS FOUND IN THE FUEL BOWL AND 1 CHUNK FOUND IN THE OPENNING TO THE MAIN JET. THIS WAS PARTIALLY BLOCKING THE FUEL FLOW.  CARB CLEANED AND REASSEMBLED AND ENGINE RAN NORMALLY. IT IS SUSPECTED THAT THE PIECES OF TORQUE SEAL ENTERED THE CARB THRU THE DRAIN PLUG, WHEN THE DRAIN PLUG WAS REINSTALLED AT A PREVIOUS INSP.
